Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 288, NWS Atlanta, GA

May 16, 2009Muscogee County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 16, 2009, 7:20 PM EDT for Muscogee County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2009, 7:20 PM EDT (23:20 UTC)
Expired
May 16, 2009, 7:45 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Muscogee County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
588 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 162320
SVRFFC
GAC215-162345-
/O.NEW.KFFC.SV.W.0288.090516T2320Z-090516T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT SAT MAY 16 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 745 PM EDT

* AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED OVER SOUTH 
  COLUMBUS...AND WAS NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
  FORT BENNING...SAINT MARYS HILLS...BENNING PARK AND VISTA TERRACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3257 8489 3258 8477 3244 8475 3241 8478
      3240 8488 3237 8497 3241 8498 3243 8497
      3245 8500 3253 8500 3254 8501
TIME...MOT...LOC 2318Z 274DEG 0KT 3244 8498

$$
1 follow-up statement
000 
WWUS52 KFFC 162340
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
740 PM EDT SAT MAY 16 2009

GAC215-162348-
/O.EXP.KFFC.SV.W.0288.000000T0000Z-090516T2345Z/
MUSCOGEE GA-
740 PM EDT SAT MAY 16 2009

...THE SEVERE THUNDERSTORM WARNING FOR MUSCOGEE COUNTY EXPIRES AT 745
PM EDT...

AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
AVONDALE AND WAS NEARLY STATIONARY. THE STORM WAS WEAKENING AND WILL 
BE ALLOWED TO EXPIRE AT 745 PM...ALTHOUGH PEA SIZED HAIL AND GUSTY 
WINDS WILL STILL BE POSSIBLE AS THE STORM CONTINUES TO WEAKEN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE 
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3257 8489 3258 8477 3244 8475 3241 8478
      3240 8488 3237 8497 3241 8498 3243 8497
      3245 8500 3253 8500 3254 8501
TIME...MOT...LOC 2338Z 274DEG 0KT 3244 8498

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:15 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 16, 6:15 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT SAT MAY 16 2009

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
COLD FRONT EXTENDING ACROSS THE MISSISSIPPI RIVER VALLEY THIS
AFTERNOON WILL MOVE INTO NORTH GEORGIA TONIGHT...AND ACROSS THE
REMAINDER OF NORTH AND CENTRAL GEORGIA ON SUNDAY. WIDESPREAD
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED TODAY IN THE UNSTABLE
AIRMASS ACROSS GEORGIA AHEAD OF THE FRONT. CONVECTIVE DEVELOPMENT
IS BEING AIDED BY A WEAK SHORTWAVE MOVING ACROSS THE STATE.
CONVECTIVE ACTIVITY ACROSS FAR NORTHERN GEORGIA APPEARS TO BE
HINDERED THIS AFTERNOON BY SLIGHTLY LOWER DEWPOINTS NORTH OF
ONGOING CONVECTION...AS WELL AS MID/HIGH-LEVEL CLOUDS BLOWING
NORTHWARD OFF THE CONVECTION. EXPECT PRECIPITATION TO INCREASE
ACROSS NORTH GEORGIA LATE THIS AFTERNOON INTO THE
EVENING HOWEVER...AS FRONT PROVIDES AN ADDITIONAL FORCING
MECHANISM. A SHORTWAVE NOTED ON THE 12 UTC UPPER AIR ANALYSIS
ACROSS THE ARKLATEX REGION MAY PROVIDE SOME ADDITIONAL FORCING FOR
SHOWERS AND THUNDERSTORM DEVELOPMENT ACROSS NORTH GEORGIA
TONIGHT. ADDED MENTION OF LOCALLY HEAVY RAIN FOR MOST OF NORTH AND
CENTRAL GEORGIA THIS EVENING AS PRECIPITABLE WATER VALUES NEAR
1.80 INCHES AND THETA-E RIDGE/HIGHER 850MB DEWPOINTS JUST AHEAD OF
THE FRONTAL BOUNDARY MOVE INTO GEORGIA. ANY SEVERE THUNDERSTORMS
SHOULD REMAIN ISOLATED DUE TO LACK OF SUFFICIENT WIND SHEAR (O-6
KM BULK SHEAR OF 10 KNOTS)...AND SHOULD BE PULSE IN NATURE.

THE FRONTAL BOUNDARY WILL MOVE TO CENTRAL/SOUTHERN GEORGIA BY LATE
SUNDAY AFTERNOON. GFS/ECMWF INDICATING THE POTENTIAL FOR WEAK
CYCLOGENESIS TO OCCUR ALONG THE BOUNDARY ACROSS EXTREME SOUTHERN
GA/NORTHERN FL LATE SUNDAY...SLOWING THE MOVEMENT OF THE
BOUNDARY. THIS WILL ALSO KEEP RELATIVELY HIGH POPS IN PLACE ACROSS
MUCH OF THE CWA...PARTICULARLY CENTRAL GEORGIA...THROUGH SUNDAY
EVENING...AND POSSIBLY INTO MONDAY. RELATIVELY STRONG HIGH
PRESSURE AT THE SURFACE WILL MOVE FROM THE OHIO VALLEY INTO THE
MID-ATLANTIC STATES BY LATE MONDAY...SETTING UP THE POTENTIAL FOR
A HYBRID COLD AIR DAMMING EVENT. GFS SEEMS TO DEPICT THIS SCENARIO
WELL WITH THERMAL TROUGH AT 850MB SHOWN EAST OF THE
APPALACHIANS...ACROSS THE TYPICAL CAD REGION.

GENERALLY STAYED CLOSE TO MOS GUIDANCE FOR MIN/MAX TEMPERATURES
THROUGH THE SHORT-TERM PERIOD...WITH A FEW MINOR ADJUSTMENTS TO
MIN TEMPS WHERE RAIN-COOLED TEMPERATURES ARE LIKELY. TEMPERATURES
FORECASTS BECOME A LITTLE MORE DIFFICULT BY MONDAY AS POSSIBLE CAD
SCENARIO BEGINS. CONSENSUS AMONG GUIDANCE FOR MAX TEMPERATURES ON
MONDAY HAS NOW TRENDED TOWARDS COOLER TEMPERATURES...ALTHOUGH AM
RELUCTANT TO GO TOO COOL GIVEN THAT SUFFICIENT MOISTURE FOR
CLOUD COVER TO DEVELOP MAY BE LACKING.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
GFS/ECMWF ARE STILL DEPICTING THE DEVELOPMENT OF A LOW-PRESSURE
AREA ACROSS THE SOUTHEAST GULF OF MEXICO BY MID-WEEK...IN
ASSOCIATION WITH THE TAIL END OF THE FRONTAL BOUNDARY. THIS LOW-
PRESSURE SYSTEM...POSSIBLY TROPICAL IN NATURE...IS PROGGED TO
DRIFT SLOWLY WESTWARD THROUGH THURSDAY BEFORE POSSIBLY MAKING A
TURN TO THE NORTH AND MOVING ONSHORE ACROSS THE CENTRAL GULF COAST
BY FRIDAY OR SATURDAY (GFS IS QUICKER WITH THE SYSTEM WHILE THE
ECMWF IS SLOWER). MODEL CONSENSUS DOES SEEM TO BE INCREASING WITH
RESPECT TO THE DEVELOPMENT OF THIS SYSTEM...AND THERE IS AT LEAST
THE POTENTIAL FOR PORTIONS OF THE FORECAST AREA TO BE AFFECTED BY
PRECIPITATION ASSOCIATED WITH THIS SYSTEM LATE IN THE WEEK. PRIOR
TO THE ARRIVAL OF PRECIPITATION ASSOCIATED WITH THIS SYSTEM...THE
MIDDLE OF THE WEEK SHOULD BE DRY WITH RELATIVELY COOL TEMPERATURES
ASSOCIATED WITH CONTINUED EASTERLY FLOW.

22
&&

.AVIATION...
COMPLEX WEATHER PATTERN ACROSS THE AREA. QUASI-MCS EXITING THE
EASTERN PORTION OF THE CWA THIS EVENING...BUT FRONTAL SYSTEM REMAINS
UPSTREAM FROM MIDDLE TN INTO NORTH MS. RELATIVELY STABLE AIR MASS
ACROSS THE ATL METRO AREA RIGHT NOW IN THE WAKE OF EARLIER
CONVECTIVE ACTIVITY. THIS SHOULD HOLD THROUGH MOST OF THE EVENING
RUSH HOUR. MODELS ALL IN GOOD AGREEMENT ON REDEVELOPMENT/MOVEMENT OF
UPSTREAM CONVECTION ACROSS N/C AL INTO NW/WC GA IN THE 00Z-04Z TIME
FRAME. A BRIEF LULL IN THIS ACTIVITY WILL BE FOLLOWED BY A POTENTIAL
SQUALL LINE ALONG THE FRONT ITSELF TOWARD DAYBREAK. IT REMAINS
UNKNOWN HOW MUCH CONVECTION THIS EVENING WILL DIMINISH LATER
CONVECTION. DYNAMICS ARE NOT OVERLY IMPRESSIVE...SO ACTIVITY IS
LARGELY DIURNAL IN NATURE. STILL FEEL FRONT WILL SUPPORT WIDESPREAD
SHRA/TSRA ACTIVITY. STRATIFORM RAIN AND EMBEDDED CONVECTION MAY
LINGER BEHIND INITIAL EARLY MORNING SHRA/TSRA INTO MID-DAY...BEFORE
GRADUALLY SHIFTING SOUTH OF ATL-AHN AFT 18Z. VFR CIGS NOW WILL
RETURN TO MVFR THROUGH THE EVENING AND REMAIN MOSTLY MVFR THROUGH
TAF VALID PERIOD. LOCALIZED IFR CIGS IN SHRA/TSRA ACTIVITY OVERNIGHT
CAN BE EXPECTED...ESPECIALLY IN THE 10Z-14Z PERIOD. VISIBILITIES
SHOULD REMAIN VFR EXCEPT LOCALLY IN TSRA. OUTSIDE SHRA/TSRA
ACTIVITY...CLOUDS AND PCPN SHOULD PREVENT ANYTHING WORSE THAN MVFR
BR OVERNIGHT AND EARLY. WIND FIELD CONTAMINATED BY MESO HIGH AND
DEPARTING CONVECTIVE ACTIVITY. EXPECT WINDS TO RESUME A SW DIRECTION
OVERNIGHT...SHIFTING TO THE NW AFT 12Z SUN FROM NW - SE ACROSS THE
CWA. NW WINDS SHOULD REACH ATL AROUND 16Z AND MCN BY 20Z. AM NOT
SOLD ON STRONG GUSTY WINDS ADVERTISED BY MODELS BEHIND FRONT. FRONT
IS WEAK AND MOVING S VERY SLOWLY...ALBEIT COLD HIGH PRESSURE BEHIND
FRONT QUITE WORTHY FOR MID-MAY. WINDS WILL LIKELY TRANSITION TO NNE
ACROSS N GA AFT 00Z MON.

19
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  72  48  70  44 /  80  80  40  10   5
ATLANTA         62  67  50  69  47 /  80  60  30   5   5
BLAIRSVILLE     59  59  44  68  39 /  90  50  20   5   5
CARTERSVILLE    59  67  44  71  43 /  80  40  20   5   5
COLUMBUS        66  76  53  74  51 /  60  80  40  10   5
GAINESVILLE     60  65  48  68  46 /  80  60  30   5   5
MACON           66  78  52  72  47 /  70  80  50  20   5
ROME            60  68  45  72  44 /  90  40  10   5   5
PEACHTREE CITY  62  70  51  71  41 /  80  70  30   5   5
VIDALIA         67  81  53  68  48 /  60  80  70  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

22/19
Hazardous weather outlook, May 16, 3:30 PM EDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT SAT MAY 16 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-170900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
330 PM EDT SAT MAY 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A COLD FRONT WILL MOVE TO NORTH GEORGIA THIS EVENING AND TO CENTRAL
GEORGIA SUNDAY MORNING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE GUSTY WINDS...HAIL
AND LIGHTNING. HEAVY RAIN WILL ALSO BE POSSIBLE. THE MOST LIKELY
LOCATION FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF A LINE FROM
ATLANTA TO ATHENS...THIS AFTERNOON AND EVENING. HOWEVER...SCATTERED
TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE REGION
AND MAY CONTINUE WELL INTO THE NIGHT.

.DISCUSSION...
A MOIST AIRMASS WILL CONTINUE OVER THE AREA TODAY. THE AIRMASS WILL
BECOME INCREASINGLY UNSTABLE THIS AFTERNOON WITH CAPES OF 1500 TO
2000 AND LIFT INDICES OF MINUS 4 TO MINUS 7. THIS WILL ALLOW A FEW
STORMS TO BECOME SEVERE AS A COLD FRONT APPROACHES THE AREA. AN
INHIBITING FACTOR FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE THE
LACK OF VERTICAL WIND SHEAR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA ON SUNDAY. THERE
IS A CHANCE OF THUNDERSTORMS OVER PARTS OF CENTRAL GEORGIA ON
MONDAY...AND AGAIN ON WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON.
EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION.

In the hours before

Special weather statement, May 16, 6:05 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT SAT MAY 16 2009

GAZ001-162300-
605 PM EDT SAT MAY 16 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
DADE COUNTY UNTIL 700 PM EDT...

AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 14 MILES NORTHWEST OF COLE CITY TO 34 MILES
WEST OF RISING FAWN...MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS DADE COUNTY BETWEEN 630 PM AND 700 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE COLE CITY...STEPHENSVILLE...NEW
ENGLAND...HOOKER...MORGANVILLE...WILDWOOD...RISING FAWN...CLOUDLAND
CANYON STATE PARK AND TRENTON. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, May 16, 6:39 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT SAT MAY 16 2009

GAZ002-003-162315-
639 PM EDT SAT MAY 16 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
WALKER AND CATOOSA COUNTIES UNTIL 715 PM EDT...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER DADE COUNTY MOVING EAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WALKER AND CATOOSA COUNTIES THROUGH 715 PM EDT. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 16, 7:12 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
712 PM EDT SAT MAY 16 2009

GAZ067>069-162345-
712 PM EDT SAT MAY 16 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
UPSON...PIKE AND MERIWETHER COUNTIES UNTIL 745 PM EDT...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WEST OF CREST...MOVING EAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
UPSON...PIKE AND MERIWETHER COUNTIES THROUGH 745 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE SPREWELL BLUFF STATE
PARK...MOLENA...ROWLAND...HANNAHS MILL...ATWATER...CREST...SUNNYSIDE
AND THOMASTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 16, 7:13 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 PM EDT SAT MAY 16 2009

GAZ002>004-162345-
713 PM EDT SAT MAY 16 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN...PEA SIZED HAIL AND 45
MPH WINDS IN NORTHERN WALKER...WHITFIELD AND CATOOSA COUNTIES UNTIL
745 PM EDT...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROSSVILLE TO 5 MILES SOUTH OF COOPER
HEIGHTS...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS NORTHERN WALKER...WHITFIELD AND CATOOSA COUNTIES THROUGH 745
PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, May 16, 7:15 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
715 PM EDT SAT MAY 16 2009

GAZ089-170000-
715 PM EDT SAT MAY 16 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
MUSCOGEE COUNTY UNTIL 800 PM EDT...

AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH COLUMBUS...MOVING EAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MUSCOGEE COUNTY THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE CARTER ACRES...BATTLE PARK...CUSTER ROAD
TERRACE...COLUMBUS...ROSE HILL...BIBB CITY...AVONDALE...BENNING
PARK...BENNING HILLS...LAUREL HILLS...HIGHLAND PARK...SAINT MARYS
HILLS...COLUMBUS METROPOLITAN AIRPORT...SAND HILL AND EDGEWOOD. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 16, 7:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT SAT MAY 16 2009

GAZ016-023-024-162345-
720 PM EDT SAT MAY 16 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
NORTHWEST BANKS...NORTHEAST HALL AND SOUTH WHITE COUNTIES UNTIL 745
PM EDT...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CLEVELAND...MOVING SOUTHEAST
AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
NORTHWEST BANKS...NORTHEAST HALL AND SOUTH WHITE COUNTIES THROUGH
745 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CAMP
COLEMAN LAKE...CLEVELAND...HOLLINGSWORTH...ALTO...LULA...
GILLSVILLE...CLERMONT...LEAF AND MOSSY CREEK. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:16 PM EDTSevere Thunderstorm WarningFFCWhite44 min
May 15, 8:24 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas51 min
May 15, 8:26 PM EDTSevere Thunderstorm WarningFFCCobb34 min
May 15, 8:41 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield30 min
May 15, 8:54 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb36 min
May 15, 9:20 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee40 min
May 15, 9:26 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding34 min
May 16, 11:44 AM EDTFlash Flood WarningFFCHeard3 hr
May 16, 1:14 PM EDTSevere Thunderstorm WarningFFCDodge, Wilcox31 min
May 16, 1:40 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair50 min
May 16, 1:47 PM EDTSevere Thunderstorm WarningFFCPulaski, Wilcox43 min
May 16, 3:00 PM EDTSevere Thunderstorm WarningFFCSumter45 min
May 16, 3:20 PM EDTSevere Thunderstorm WarningFFCDooly, Macon25 min
May 16, 4:42 PM EDTSevere Thunderstorm WarningFFCWarren48 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.